Psychopharmacology Worksheet Essay
1. What must the nurse be on the alert for with the client who is receiving antidepressant medication? The nurse should be particularly alert to sudden lifts in mood.
2. As the nurse when would you expect the client to begin showing signs of symptomatic relief after the initiation of antidepressant therapy? The therapeutic effect may not be seen for as long as 4 weeks.
Name an example of a tricyclic antidepressant Amoxapine (Asendin)
Name an example of a MAOI Isocarboxazid (Marplan)
Name an example of an SSRI Fluozetine (Prozac, Serafem)
3. Name some common side effects and nursing implications of antidepressants.
Common Side Effects Nursing Implications
Dry Mouth Offer client sugarless …show more content…
10. Phenothiazines are a commonly used antipsychotic group. Give examples of drugs in this class. Chlorpromazine (Thorazine), Fluphenazine (Prolixin), Mesoridazine (Serentil), Perphenazine (Trilafon), Prochlorperazine (Compazine), Promazine (Sparine), Thioridazine (Mellaril), Trifluoperazine (Stelazine), Trifluopromazine (Vesprin)
Identify the drug classification for each of the following medications
11. Antipsychotic Clozapine (Clozaril)
12. Antidepressant Fluoxetine (Prozac)
13. Antidepressant Amitriptyline (Elavil)
14. Antiparkinsonian Benztropine (Cogentin)
15. CNS Stimulant Methylphenidate (Ritalin)
16. Mood Stabilizing Agent Carbamazapine (Tegretol)
17. Antianxiety/Mood Stabilizing Agent Clonazepam (Klonopin)
18. Antipsychotic Quieiapine (Seroquel)
19. What classification of medication that is commonly prescribed for drug induced extrapyramidal reactions? Anitpsychotic Give two examples of these medications? Anticholinergics and Antihistamines
20. Describe a life threatening situation that could occur in the client who abruptly withdraws from long term use of CNS stimulants. To stop taking med abruptly could produce serious withdrawal symptoms. Prolonged use may result in